MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-12
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the device was prepared (air aspiration) inside of the anatomy.It should be noted that the xience skypoint instructions for use (ifu) states: prepare an inflation device / syringe with diluted contrast medium.Attach an inflation device / syringe to the stopcock; attach it to the inflation port.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device / syringe of all air.It is unknown if the ifu deviation directly caused or contributed to the reported event.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H10: 2017 - improper or incorrect procedure or method - incorrect prepna.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed de novo lesion in the proximal left anterior descending (plad) artery with heavy calcification and moderate tortuosity.The 3.50x12mm xience skypoint stent delivery system (sds) was was reported to be prepped (air aspiration) inside the anatomy prior to use.Then, the sds was advanced to the target lesion with difficulty due to the anatomy.When attempting to deploy the stent the balloon of the sds ruptured at 6 atmospheres (atm) after 5 seconds.Therefore, the sds was removed from the patient without issue.There was no adverse patient effect an no clinically significant delay reported in the procedure.After additional pre-dilatation, another same size xience skypoint stent was implanted successfully in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16796249
Report Number2024168-2023-04225
Device Sequence Number6417463
Product Code NIQ
UDI-Device Identifier08717648233388
UDI-Public08717648233388
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model Number1804350-12
Device Catalogue Number1804350-12
Device Lot Number0090441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown